| Catalog Number |
Y523H |
| Medical Device Problem Codes |
Break (1069); Positioning Failure (1158)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
10/24/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date of index surgical procedure (c-section)? on what tissue/tissue layer was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the wound dehis? what tissue dehisced? were there any patient stress factors that precipitated this event? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure, if applicable.Was the suture found broken during the re-operation? for patient 2 with the c-section on (b)(6) 2023, were the sutures found untied during the re-operation? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will the product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2023 and suture was used.Post-op, on (b)(6) 2023, the patient underwent re-operation as the incision site had opened.It was reported that the suture failed to knot and it was unknown if the suture is unraveling or if the knots are not holding.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: 38 year old female, bmi 30.Date of index surgical procedure (c-section)? 10/24.On what tissue/tissue layer was the suture used? skin.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? continuous.How was the suture originally tied (multiple knots, square knot, etc.)? multiple knots.Did the wound dehis? immediately after closure, incision opened at left apex with fundal rub in or.Knot was buried, was not examined.The closure was immediately repeated with different suture.What tissue dehisced? skin layer.Were there any patient stress factors that precipitated this event? onset date/time of dehiscence? (# post op days) in or, immediately after procedure how was the dehiscence managed? re-closed prior to leaving or please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the suture during the second procedure, if applicable.Was the suture found broken during the re-operation? knot was buried/not examined, suture appeared broken.For patient 2 with the c-section on 24-oct-2023, were the sutures found untied during the re-operation? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What symptoms did the patient experience following the index surgical procedure? onset date? n/a.Other relevant patient history/concomitant medications? n/a.What is the physician¿s opinion as to the etiology of or contributing factors to this event? suture appeared to have broken proximal to where knot was tied what is the patient's current status? incision immediately re-closed in or, patient recovered normally.Corrected information: b3, corrected h6, medical device problem code.